Sequentially rationalizable choice

Paola Manzini*, Marco Mariotti

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

170 Citations (Scopus)

Abstract

A sequentially rationalizable choice function is a choice function that can be retrieved by applying sequentially to each choice problem the same fixed set of asymmetric binary relations (rationales) to remove inferior alternatives. These concepts translate into economic language some human choice heuristics studied in psychology and explain cyclical patterns of choice observed in experiments. We study some properties of sequential rationalizability and provide a full characterization of choice functions rationalizable by two and three rationales.

Original languageEnglish
Pages (from-to)1824-1839
Number of pages16
JournalAmerican Economic Review
Volume97
Issue number5
DOIs
Publication statusPublished - Dec 2007

Bibliographical note

Copyright:
Copyright 2008 Elsevier B.V., All rights reserved.

Fingerprint Dive into the research topics of 'Sequentially rationalizable choice'. Together they form a unique fingerprint.

Cite this